Alert archive / Maine / Gale Warnings in 2017
Gale Warning 30, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Nov 9, 2017, 3:24 AM EST. It took effect at Nov 10, 2017, 4:00 AM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2017, 3:24 AM EST (08:24 UTC)
- In effect from
- Nov 10, 2017, 4:00 AM EST
- Expired
- Nov 11, 2017, 6:51 AM EST
- In force
- 27 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
578 WHUS71 KCAR 090824 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 324 AM EST THU NOV 9 2017 ANZ050>052-091630- /O.UPG.KCAR.GL.A.0015.171110T0900Z-171111T0500Z/ /O.NEW.KCAR.GL.W.0030.171110T0900Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 324 AM EST THU NOV 9 2017 ...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
10 follow-up statements
436 WHUS71 KCAR 091131 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 631 AM EST THU NOV 9 2017 ANZ050>052-091945- /O.CON.KCAR.GL.W.0030.171110T0900Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 631 AM EST THU NOV 9 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
162 WHUS71 KCAR 091935 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 235 PM EST THU NOV 9 2017 ANZ050>052-100800- /O.CON.KCAR.GL.W.0030.171110T0900Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 235 PM EST THU NOV 9 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
365 WHUS71 KCAR 092311 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 611 PM EST THU NOV 9 2017 ANZ050>052-100715- /O.CON.KCAR.GL.W.0030.171110T0900Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 611 PM EST THU NOV 9 2017 ...GALE WARNING REMAINS IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY... * WINDS AND SEAS...WEST WIND 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ CB
334 WHUS71 KCAR 100820 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 320 AM EST FRI NOV 10 2017 ANZ050>052-101630- /O.CON.KCAR.GL.W.0030.171110T0900Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 320 AM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
457 WHUS71 KCAR 101057 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 557 AM EST FRI NOV 10 2017 ANZ050>052-101900- /O.CON.KCAR.GL.W.0030.000000T0000Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 557 AM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
179 WHUS71 KCAR 101456 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 956 AM EST FRI NOV 10 2017 ANZ050>052-110000- /O.CON.KCAR.GL.W.0030.000000T0000Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 956 AM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
130 WHUS71 KCAR 101947 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 247 PM EST FRI NOV 10 2017 ANZ050>052-110800- /O.CON.KCAR.GL.W.0030.000000T0000Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 247 PM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
008 WHUS71 KCAR 110300 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1000 PM EST FRI NOV 10 2017 ANZ052-111100- /O.CAN.KCAR.GL.W.0030.000000T0000Z-171111T1200Z/ /O.NEW.KCAR.SC.Y.0079.171111T0300Z-171111T1200Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 1000 PM EST FRI NOV 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ050-051-111100- /O.CON.KCAR.GL.W.0030.000000T0000Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1000 PM EST FRI NOV 10 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
941 WHUS71 KCAR 110921 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 421 AM EST SAT NOV 11 2017 ANZ050-051-111200- /O.CON.KCAR.GL.W.0030.000000T0000Z-171111T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 421 AM EST SAT NOV 11 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ052-111800- /O.EXT.KCAR.SC.Y.0079.000000T0000Z-171111T2100Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 421 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
215 WHUS71 KCAR 111151 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 651 AM EST SAT NOV 11 2017 ANZ050-051-112100- /O.CAN.KCAR.GL.W.0030.000000T0000Z-171111T1200Z/ /O.EXA.KCAR.SC.Y.0079.000000T0000Z-171111T2100Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 651 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ052-112100- /O.CON.KCAR.SC.Y.0079.000000T0000Z-171111T2100Z/ INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 651 AM EST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Nov 9, 12:35 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 9, 12:35 AM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1235 AM EST Thu Nov 9 2017
.SYNOPSIS...
High pressure will remain over the region through tomorrow. A
strong cold front will cross the area later Thursday night
through early Friday.
&&
.NEAR TERM /THROUGH TODAY/...
1230am update...The cold front late Thursday night remains the
key issue. With this update, cut back snow amounts with a warm
boundary layer surging north of the front late Thursday night.
Best shot for snow accumulations will be in northern Aroostook,
especially at elevations above 1000 ft and west of Route 11.
However, there will be a significant hazard with wet roads
rapidly freezing early Friday morning and creating a potentially
significant hazard for motorists in Aroostook County.
Previous discussion...
Quiet weather through the near term. A high pressure ridge will
remain over the area through the near term period. A low
pressure will exit into the North Atlantic along the New Jersey
coast and will track east, its associated front will remain
south of Maine, but will remain South of Gulf of Maine waters.
The next frontal system to move through our area will be lining
up over western Quebec by the end of the period.
Loaded a blend of the GFS/GEM/NAM/ECMWF to smooth out the minor
differences in the models. Loaded NAWAVE4 for seas in the
coastal waters. Loaded windgust by factor tool. For QPF used
GFS.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
The region's first round of wintry weather is expected this
period. Main concerns are possible hazardous driving conditions
Friday morning along with strong winds Friday and Friday night.
Deepening low pressure will scoot across southern Quebec Thursday
night and continue eastward toward the Maritimes on Friday, dragging
its attendant cold front across the northeast CONUS. Increasing
south flow out ahead of the low will keep temperatures from dropping
much Thursday evening; they may even rise slightly through midnight.
Moisture will increase as well, and this combined with forcing from
the low and frontal passage will result in a shot of precipitation.
Then the cold front will make its eastward push across the region,
from roughly 2 am to 7 am. This will be quite a strong front and
expect temperatures will plummet fairly quickly once it moves
through. Therefore, the precipitation is likely to start out as rain
or a wet rain/snow mix will quickly change over to snow. Given the
quick movement of this system, don't expect a lot of snow
accumulation; northern areas could see 1 to 3 inches, while Downeast
will get less than an inch. However, any standing water from rain or
melting snow will quickly freeze, potentially making any untreated
surfaces icy. This could make for a hazardous morning commute on
Friday. In addition, winds are expected to increase substantially
behind the front; strong cold air advection through the day on
Friday will allow a 40-50kt jet mix down through to the surface. As
such, gusts to 40 mph will be possible, especially over higher
terrain. This will only serve to make Friday's commute more
difficult. Most of the precipitation will come to an end Friday
morning, though a few scattered showers may linger over the far
north. Friday's high temperatures, ranging from the lower and mid
20s north to the lower 30s Downeast, are likely to occur early in
the morning, then hold steady or fall through the afternoon.
Winds will slowly subside through Saturday as the Maritime low moves
away and is replaced by a high. No precipitation is expected as
skies will become mostly sunny for the first half of the weekend,
but it will be chilly with Saturday's highs only in the upper 20s or
lower 30s. Brisk northwest winds of 10 to 20 mph with gusts up to 30
mph will continue.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure will remain in control through Sunday, keeping
conditions dry and temperatures near to below normal. Low
pressure will develop off the East Coast on Monday, and then
moving east or northeast through Tuesday. The latest guidance
shows this feature staying shunted to our south be the
aforementioned high, perhaps brushing coastal or Downeast areas
with some rain or a bit of snow. Trends for this system have
been changing from run to run and model to model, so it will
have to be watched closely at it could produce more impacts than
is currently indicated. High pressure will resume once this low
moves to our east, which looks to be on Wednesday.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
NEAR TERM: Mainly VFR conditions through the period. Early
morning fog will form in the vicinity of water bodies which will
burn off quickly after sunrise.
SHORT TERM: IFR conditions are likely Thursday night in rain
and snow showers. A strong cold front will cross the region late
Thursday night, turning rain to snow and switching winds to the
northwest. These winds will be quite gusty Friday and Friday
night, with gusts to 35 kt possible. Showers will quickly come
to an end Friday morning, though a few may linger at the far
northern sites through 00z Sat. VFR conditions are expected to
prevail at all terminals through Sunday thereafter. More snow
and rain showers are possible on Monday, along with MVFR/IFR
conditions.
&&
.MARINE...
NEAR TERM: Winds and seas below SCA through the period.
SHORT TERM: A gale watch was issued for late Thursday night
into Friday night. A strong cold front will approach from the
west Thursday night with increasing south winds. The front will
cross the waters late Thursday night- early Friday morning,
turning winds offshore. Good mixing with cold air moving in will
allow for gusts to 40 kt through much Friday and Friday night,
perhaps into Saturday morning. High pressure will build over the
waters thereafter, lessening the pressure gradient and
decreasing winds.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from late tonight through Friday evening for
ANZ050>052.
&&
Near Term...CB/Norton/MCW
Short Term...Hastings
Long Term...Hastings
Aviation...CB/Norton/MCW/Hastings
Marine...CB/Norton/MCW/HastingsHazardous weather outlook, Nov 9, 3:24 AM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 324 AM EST Thu Nov 9 2017 MEZ005-006-010-011-015>017-029>032-100830- Northern Penobscot-Southeast Aroostook-Central Piscataquis- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 324 AM EST Thu Nov 9 2017 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY... This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Interior DownEast Maine...North Central Maine and Northern Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ001>004-100830- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis- 324 AM EST Thu Nov 9 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EST FRIDAY... This Hazardous Weather Outlook is for Far Northern Maine...North Central Maine and West Central Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Winter Weather Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-100830- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 324 AM EST Thu Nov 9 2017 ...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO 7 AM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 3:37 AM EST | Winter Weather Advisory | CAR | Aroostook, Piscataquis, Somerset | 30 hr |
| Nov 9, 4:06 AM EST | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.